MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION, INC. AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the autopulse platform (sn (b)(6)) displayed an error message upon powering up but did not report what user advisory (ua) or fault code was displayed.The platform's archive showed that the autopulse platform displayed multiple user advisory (ua) 17 (max motor on-time exceeded during active operation) and 02 (compression tracking error) on the customer's reported event date.The observed ua17 advisory was replicated during functional testing.Device inspection revealed that the drivetrain motor brake gap was too wide (out of the specification), triggering the intermittent occurrences of the ua02 and ua17 advisory messages.Visual inspection revealed a couple of physical damages, unrelated to the reported complaint.One of the screw bosses of the front enclosure was broken/cracked.One of the head restraint wires was almost detached from the surface of the top cover, but it did not render the autopulse platform non-functional.These observed physical damages are likely attributed to wear and tear.The autopulse platform was manufactured in december 2011, and it is over 12 years old, well beyond its expected service life of 5 years.The damaged parts need to be fixed/replaced to address the observed physical damages.Further review of the archive data did not show any other user advisories or faults on the reported event date.The autopulse platform failed initial functional testing due to ua17 advisory messages, confirming the reported complaint as the archive data verified that ua17 occurred multiple times on the customer's reported event date.The ua02 was not replicated during functional testing, but its intermittent occurrences with ua17 in the archive suggest that ua02 may be related to the brake gap being too wide; however, potential drivetrain motor malfunction cannot be ruled out.The too-wide (out of the specification) brake gap will need to be adjusted within the specification to address the intermittent occurrences of the ua17 and ua02 advisory messages.If adjustment of the brake gap does not remedy the problem, the drivetrain motor assembly will be replaced.Zoll is awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and no similar complaints were reported for the autopulse platform with serial number (b)(6).
 
Event or Problem Description
The customer reported that during shift check, the autopulse platform (sn (b)(6)) displayed an error message upon powering up.The customer did not report what user advisory (ua) or fault code was displayed.No patient involvement.
 
Additional Manufacturer Narrative
Sections d1, d2, d3, d4, and g1 were corrected.No malfunction was found with the drivetrain motor.The too-wide (out of the specification) brake gap was adjusted within the specification to address the intermittent occurrences of the ua17 and ua02 advisory messages.Following service, the autopulse platform passed all testing criteria.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key19038841
Report Number3010617000-2024-00286
Device Sequence Number18263468
Product Code DRM
UDI-Device Identifier00849111065009
UDI-Public00849111065009
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0700-03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/28/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown